To whom it may concern: I am writing this letter to ask you a question about my mother who has IgA nephropathy problem which has been continued for 8 years. Although, the rate of proteinuria raised nearly 3450 mg/24hrs last year and her Dr. prescribed prednisolone 50 at first. As a result, rate of proteinuria has decreased to 194 mg/24 hrs. On order to her Doctor was able to decline prednisolone to 12.5 mg/day. Despite decreasing of protein rate in urine, the amount of proteinuria has raised again to 1710 mg/24hrs! So her Doctor raised prednisolone to 15 mg/day. In addition, she uses Calcitriol in their medication as well. I want to know that it is important to follow treatment by using of prednisolone after one year so as to use constantly? I really worry about the side effect of using this drug extra for my Mother!

The goal of treating IgA Nephropathy is to lower the protein in the urine and improve kidney function.  It sounds like your mother is being treated appropriately.  Your mother’s physician should be monitoring the side effects of prednisolone.  The side effects might include weight gain, diabetes, high blood pressure and thinning of the bones.  These must be monitored by her physician.  I suggest that you discuss the monitoring of prednisolone therapy with your mother’s physician.  I am not sure why the calcitriol is being used, but it could be to protect her bones while she is taking the prednisolone.

 

Advertisements
This entry was posted in Ask the Doctor, Blood/Urine Testing For Kidney Disease, Chronic Kidney Disease, Diabetes, IgA Nephropathy/IgA Dominant Glomerulonephritis, Kidney-Related Health Questions, Laboratory Testing, Medication and Kidney Disease, Medication and Kidney Function, Nephrologist, Symptoms and Side Effects, Treatments. Bookmark the permalink.